Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 121, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 29, 2014, 6:29 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2014, 6:29 PM EDT (22:29 UTC)
- Expired
- Jun 29, 2014, 7:05 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:55 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 29, 2:55 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EDT SUN JUN 29 2014 .SHORT TERM (TONIGHT AND MONDAY)... ONGOING SHOWERS AND THUNDERSTORMS WILL BE PRODUCING HEAVY RAINFALL ACROSS MOST OF THE AREA THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING. WHILE THIS ACTIVITY SHOULD DECREASE AFTER SUNSET...EXPECT THAT SCATTERED COVERAGE WILL PERSIST OVERNIGHT DUE TO THE APPROACH OF A CONVECTIVELY-INDUCED VORT MAX NOW OVER WEST TN. IT WILL MOVE SLOWLY EAST...MOVING ACROSS OUR AREA TOMORROW. WITH THE MOIST AIR MASS REMAINING IN PLACE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN TOMORROW. EASTERN PORTIONS OF THE AREA WILL LIKELY BE FAVORED FOR PRECIP. WENT ABOVE GFS MOS GUIDANCE FOR POPS...AND BELOW FOR TEMPERATURES TOMORROW. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... AS BROAD UPPER-TROUGH OVER THE CENTRAL PLAINS TRACKS NORTHEAST INTO THE GREAT LAKES EARLY THIS WEEK IT WILL BE REPLACED WITH ZONAL FLOW ALOFT MONDAY NIGHT AND TUESDAY AS RIDGING FROM UPPER LEVEL RIDGE TO THE SOUTH AND EAST SPREADS NORTHEAST. RICH GULF MOISTURE WILL BE IN PLACE FOR SOME SHOWER AND THUNDERSTORM ACTIVITY BUT MORE WIDESPREAD DRY CONDITIONS ARE EXPECTED WITH HIGHER TEMPERATURES ALOFT. ACTIVITY THAT FORMS WILL BE MORE ISOLATED AND FAVOR THE HIGHER TERRAIN. HIGHS WILL BE WARMER TUESDAY AND WEDNESDAY AND REACH THE LOW TO MID 90S IN MANY AREAS ACROSS THE VALLEY. WEDNESDAY NEW BROAD TROUGH APPROACHES WITH GOOD CHANCE OF SHOWERS AND STORMS DURING THE DAY AND EARLY EVENING. COLD FRONT ASSOCIATED WITH THIS TROUGH MOVES SLOWLY THROUGH THE FORECAST AREA THURSDAY...THURSDAY NIGHT AND FRIDAY. MORE SHOWERS AND STORMS ACCOMPANY THE FRONT AS IT MOVES SOUTH AND EAST. INCREASED RAIN CHANCES MORE THURSDAY AND THURSDAY NIGHT. THE TROUGH AND FRONT FINALLY EXIT THE REGION LATE FRIDAY. AS TIMING IS SLOWER THAN YESTERDAY...HAVE ADDED SLIGHT CHANCE STORMS EASTERN MOUNTAINS FOR FRIDAY DAY PERIOD. FRONT MAY GET HUNG UP ALONG EASTERN BORDER SATURDAY SO CONTINUE LOW POPS THERE EASTERN MOUNTAINS. AS DRIER NW FLOW SETS UP FOR THE END OF THE WEEK AND WEEKEND TEMPERATURES WILL BE COOLER...MAINLY HIGHS IN THE 80S AND LOWS IN THE 60S WITH LOWER RELATIVE HUMIDITIES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 89 70 95 / 30 50 10 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 87 69 93 / 50 50 20 20 OAK RIDGE, TN 68 86 69 93 / 50 50 10 20 TRI CITIES AIRPORT, TN 67 86 66 91 / 60 50 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/TD
Hazardous weather outlook, Jun 29, 3:27 AM EDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 327 AM EDT SUN JUN 29 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-300730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 327 AM EDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A VERY MOIST AIRMASS WILL REMAIN OVER THE AREA. SLOW MOVING SHOWERS AND THUNDERSTORMS WILL BRING VERY HEAVY RAIN TO SOME LOCATIONS...AND LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 29, 2:45 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EDT SUN JUN 29 2014
TNZ085-086-291945-
NORTHWEST MONROE TN-MCMINN TN-
245 PM EDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR MONROE...MCMINN...EASTERN
MEIGS...SOUTHWESTERN BLOUNT AND SOUTHWESTERN LOUDON COUNTIES UNTIL
345 PM EDT...
AT 244 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ATHENS...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...SWEETWATER...MADISONVILLE...ETOWAH...ENGLEWOOD...VONORE...
TELLICO PLAINS...NIOTA...TARIFFVILLE...MOUNT VERNON...DENTVILLE...
HILLSVIEW...CITICO BEACH...BULLET CREEK...MCGEE CARSON PENINSULA...
CLEAR WATER...MURRAY STORE...FORT LOUDON S.P. AND RICEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3529 8449 3527 8467 3536 8484 3546 8479
3564 8462 3561 8453 3563 8450 3565 8452
3567 8443 3564 8437 3567 8432 3562 8425
3558 8411 3554 8409 3555 8401 3524 8437
TIME...MOT...LOC 1844Z 250DEG 25KT 3545 8467
TGSpecial weather statement, Jun 29, 5:30 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
430 PM CDT SUN JUN 29 2014
TNZ098-292215-
MARION TN-
430 PM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARION...SOUTHWESTERN SEQUATCHIE
AND SOUTHWESTERN HAMILTON COUNTIES UNTIL 515 PM CDT...
AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF MANCHESTER
TO NEAR STEVENSON TO 7 MILES SOUTHWEST OF SECTION...AND MOVING EAST
AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...SOUTH PITTSBURG...WHITWELL...KIMBALL...MONTEAGLE...POWELLS
CROSSROADS...ORME...MARTIN SPRINGS...HALETOWN (GUILD)...NEW HOPE...
HICKS GAP S.P....FOSTER FALLS S.P....SEQUATCHIE CAVE...FIERY GIZZARD
S.P....CHIMNEYS S.P. AND GRIFFITH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3524 8585 3521 8574 3524 8570 3529 8570
3532 8556 3530 8554 3526 8545 3522 8540
3513 8538 3511 8540 3508 8536 3499 8547
3499 8585 3523 8587
TIME...MOT...LOC 2129Z 250DEG 38KT 3546 8591 3492 8586 3453 8610
TGSpecial weather statement, Jun 29, 6:12 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
612 PM EDT SUN JUN 29 2014
TNZ016>018-044>047-VAZ002-005-006-008-292315-
WASHINGTON TN-JOHNSON TN-HAWKINS TN-SULLIVAN TN-SOUTHEAST CARTER TN-
NORTHWEST CARTER TN-UNICOI TN-SCOTT VA-RUSSELL VA-WISE VA-
WASHINGTON VA-
612 PM EDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON...WASHINGTON...
NORTHEASTERN HAWKINS...NORTHEASTERN UNICOI...CARTER...SULLIVAN...
SOUTHWESTERN WASHINGTON...SOUTHEASTERN WISE...SOUTHWESTERN RUSSELL...
SCOTT COUNTIES AND THE CITY OF BRISTOL UNTIL 715 PM EDT...
AT 611 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF GATE CITY
TO NEAR KINGSPORT TO SPURGEON TO NEAR PINE CREST...AND MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...BRISTOL TN...BRISTOL VA...ELIZABETHTON...
ABINGDON...ERWIN...LEBANON...GATE CITY...JONESBOROUGH...WEBER CITY...
CLEVELAND VA...MIDWAY...COLONIAL HEIGHTS...BANNER HILL...OAK GROVE...
SPURGEON...WALNUT HILL...CENTRAL AND HAMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3636 8180 3635 8184 3629 8192 3623 8196
3608 8245 3636 8256 3650 8266 3678 8273
3700 8228 3699 8225 3704 8217 3705 8206
3679 8204 3668 8195 3634 8175
TIME...MOT...LOC 2211Z 239DEG 23KT 3675 8253 3657 8252 3646 8243 3621
8229
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:45 PM EDT | Special Weather Statement | MRX | McMinn, Monroe | 60 min |
| Jun 29, 3:22 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Rhea | 3 hr |
| Jun 29, 5:30 PM EDT | Special Weather Statement | MRX | Marion | 45 min |
| Jun 29, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 45 min |
| Jun 29, 6:12 PM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 63 min |
| Jun 29, 6:49 PM EDT | Special Weather Statement | MRX | Johnson, Sullivan | 56 min |
| Jun 29, 6:52 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.